Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Sep 6, 2016, 3:02 PM CDT for Outagamie County, Wisconsin. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2016, 3:02 PM CDT (20:02 UTC)
- Expired
- Sep 6, 2016, 4:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 21 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 3:18 PM CDT | TSTM WND GST 48 | 1 S New London, WI | SPOTTER IS ABOUT A HALF MILE SOUTH OF NEW LONDON. |
| Sep 6, 3:20 PM CDT | TSTM WND GST 48 | New London, WI | TIMES ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
028
WWUS83 KGRB 062002
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
302 PM CDT TUE SEP 6 2016
WIZ031-037>039-062100-
WAUPACA WI-BROWN WI-SHAWANO WI-OUTAGAMIE WI-
302 PM CDT TUE SEP 6 2016
...STRONG THUNDERSTORMS MOVING ACROSS EAST-CENTRAL WISCONSIN...
AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A SMALL LINE OF STRONG
THUNDERSTORMS FROM NEAR NAVARINO WILDLIFE AREA TO 7 MILES NORTHWEST
OF NEW LONDON TO NEAR WAUPACA. MOVEMENT WAS EAST AT 30 MPH.
HALF INCH HAIL, WINDS IN EXCESS OF 30 MPH AND TORRENTIAL
DOWNPOURS WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREEN BAY...APPLETON...WAUPACA...NEW LONDON...BLACK CREEK...ONEIDA...
HOWARD...ASHWAUBENON...SUAMICO AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4428 8911 4447 8885 4465 8850 4465 8793
4463 8793 4465 8788 4465 8784 4444 8819
4425 8848
TIME...MOT...LOC 2000Z 274DEG 26KT 4462 8855 4448 8882 4437 8898
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Sep 6, 11:30 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 6, 11:30 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1130 AM CDT TUE SEP 6 2016 Updated aviation portion for 18Z TAF issuance .UPDATE... Issued at 447 AM CDT Tue Sep 6 2016 Have coordinated with MQT and MKX, and decided to expand the Flood Watch farther east to the lakeshore. Rainfall totals are just as high there, and WPC has nearly the entire forecast area in the day 1 slight risk for excessive rainfall. && .SHORT TERM...Today...Tonight...and Wednesday Issued at 357 AM CDT Tue Sep 6 2016 Thunderstorms were ongoing in a region of enhanced moisture convergence ahead of a cold front, which extended from western Lake Superior swwd to far northwest WI and southwest MN. Storms were rapidly increasing over far north central WI. A few of these storms were strong, due to an axis of moderate instability (MUCAPE 1000-1500 j/kg) and deep layer shear of 30-40 kts. The storms were also producing heavy rainfall, as PWATs were increasing to 1.75 to 2 inches ahead of the front. The cold front will continue to be the focus of convective development through Wednesday, with the highest pops focused over north central WI this morning and early afternoon, shifting into central and northeast WI later this afternoon and tonight, then the Fox River Valley and Lakeshore region on Wednesday. With PWATs around 2 inches continuing through the event, the main focus will be on heavy rainfall and potential flooding (see Hydrology section below). However, severe thunderstorms will also be a concern, particularly this afternoon and early evening, when SBCAPE is forecast to reach 1500-2000 j/kg, along with deep layer shear of 30-45 kts. One negative factor will be abundant cloud cover from morning and upstream convection, so confidence on the details is low. SPC has most of GRB CWA in a slight risk, which seems reasonable. Will also need to see exactly where the front resides Wednesday afternoon, but instability/shear parameters are at least marginal for severe thunderstorms in our far southern counties. Used a blend of the better performing guidance sets for temperatures. Today will be very warm and humid over all but the far northwest, but some cooling will be seen on Wednesday, especially over our northwest counties, which will be stuck in low cloud cover on the cool side of the front. .LONG TERM...Wednesday Night Through Monday Issued at 357 AM CDT Tue Sep 6 2016 Forecast concerns revolve around heavy rain potential on Wednesday night, followed by the next precip chance arriving on Friday and Friday night. Looking at model solutions tonight, both the nam and gfs appear too strong with the surface low that crosses the region Wednesday night. But given the moisture profiles, prefer something between these stronger solutions and the ecmwf. Will continue to side with the ecmwf for the second system arriving late this week. Wednesday night through Thursday night...The potential for heavy rainfall will continue into Wednesday night. Ensemble means indicate that pwats and integrated wv transport will target east-central WI early in the evening before shifting southward. Elevated instability is pretty meager, but forcing from a shortwave and mid-level convergence could have enough to overcome that negative. Will continue to advertise heavy rainfall in this area, possibly an additional 1-2 inches in the evening. Once any heavy rain departs, lighter shower activity could continue, especially over northern WI, into Thursday morning before ending. Then weak high pressure will bring clearing skies Thursday afternoon and evening for a relatively short period. Clouds will then increase late ahead of the next system. Rest of the forecast... The next shortwave will be sending another low pressure system over the Great Lakes region on Friday and Friday night. This time it looks like the deep moisture plume will remain south of the region, but the system should still bring some showers to the region, highest threat over east-central WI. Cooler and drier air will move in behind the system for Saturday and Sunday. Another surge of warmer air will quickly follow for early next week ahead of the next front. && .AVIATION...for 18Z TAF Issuance Issued at 1122 AM CDT Tue Sep 6 2016 Poor flying conditions will continue tonight and Wednesday due to showers and storms in the area, and the possibility of low clouds and fog. Several rounds of showers and thunderstorms will move across the area through Wednesday afternoon. A few of the storms could be strong or severe this afternoon with strong winds and hail south of a Marinette to Wausau line. Between the rounds of storms tonight into Wednesday morning, low clouds and some fog should develop, especially across northern Wisconsin. && .HYDROLOGY... Issued at 357 AM CDT Tue Sep 6 2016 Locally heavy rain expected at times today through Wednesday night. Most locations should see between 2 and 3 inches of rain with locally higher amounts possible. WPC has most of our forecast area in a slight risk for exceeding flash flood guidance for today and tonight. Have decided to expand the Flood Watch farther east, as expected rainfall amounts are just as high in eastern WI. In addition to the potential for river flooding, have mentioned the potential for urban flooding in the Flood Watch text. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch through late Wednesday night FOR WIZ010-011-013- 018>022-030-031-035>040-045-048>050-073-074. && UPDATE.........Kieckbusch SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......Eckberg HYDROLOGY......Kieckbusch
Hazardous weather outlook, Sep 6, 11:14 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1114 AM CDT TUE SEP 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1114 AM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE AT TIMES THROUGH LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING GENERALLY SOUTH OF A WAUSAU TO MARINETTE LINE. A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL. HEAVY RAINFALL IS LIKELY AT TIMES THROUGH LATE TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR, STREET FLOODING AND PONDING OF WATER ON AREA ROADWAYS. DITCHES, CREEKS AND RIVERS WILL BE ON THE RISE ALONG WITH FAST CURRENTS. RESIDENTS SHOULD MONITOR RIVER LEVELS AND FORECASTS FOR THE LATEST INFORMATION ON THE HEAVY RAIN EVENT. A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH WEDNESDAY NIGHT FOR SEVERAL MORE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES, WITH LOCALIZED HIGHER AMOUNTS, ARE EXPECTED ACROSS MUCH OF THE AREA FROM TODAY THROUGH EARLY THURSDAY MORNING. THE HEAVY RAIN MAY RESULT IN URBAN STREET FLOODING AND RAPID RISES ON AREA RIVERS AND CREEKS. RESIDENTS LIVING ALONG RIVERS AND CREEKS SHOULD MONITOR WATER LEVELS OVER THE NEXT FEW DAYS. A CHANCE OF THUNDERSTORMS WILL RETURN LATE IN THE WORK WEEK. IT IS TOO EARLY TO DETERMINE IF THERE IS A CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS ARE ALSO URGED TO RELAY ANY REPORTS OF FLOODING OR HEAVY RAINFALL IN EXCESS OF AN INCH. LMZ521-522-541>543-071615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1114 AM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG OR SEVERE, WITH STRONG WINDS, TORRENTIAL RAINFALL AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT, AND POSE A HAZARD TO MARINERS. ADDITIONAL STORMS ARE EXPECTED LATER THIS WEEK...RESULTING IN HAZARDOUS CONDITIONS FOR BOATERS ON THE LAKE AND BAY. ECKBERG
In the hours before
Special weather statement, Sep 6, 9:13 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
913 AM CDT TUE SEP 6 2016
WIZ010-018-019-061445-
LANGLADE-LINCOLN-ONEIDA-
913 AM CDT TUE SEP 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LANGLADE...SOUTHERN ONEIDA AND LINCOLN COUNTIES...
AT 912 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES EAST OF TRIPOLI TO NEAR COUNCIL
GROUNDS STATE PARK. MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...MERRILL...TOMAHAWK...WOODBORO...PARRISH...PEARSON...
COUNCIL GROUNDS STATE PARK...BRADLEY...ELCHO AND NEVA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4561 8998 4578 8915 4552 8904 4547 8905
4546 8902 4519 8891 4517 8980
TIME...MOT...LOC 1412Z 260DEG 49KT 4556 8988 4525 8975
RDMLocal storm report, Sep 6, 10:14 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HEAVY RAIN 1 S LAKE TOMAHAWK 45.80N 89.59W
09/06/2016 E2.24 INCH ONEIDA WI TRAINED SPOTTER
RECEIVED BETWEEN 2.00-2.24 INCHES OF RAIN IN 4 HOURS.
&&
AKLocal storm report, Sep 6, 10:48 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1048 AM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HEAVY RAIN THREE LAKES 45.79N 89.16W
09/06/2016 M1.95 INCH ONEIDA WI TRAINED SPOTTER
1.95 INCHES OF RAIN FELL IN A 5-HOUR PERIOD THIS MORNING.
LOCALIZED STREET FLOODING IN THREE LAKES.
&&
AKSpecial weather statement, Sep 6, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
302 PM CDT TUE SEP 6 2016
WIZ031-037>039-062100-
WAUPACA WI-BROWN WI-SHAWANO WI-OUTAGAMIE WI-
302 PM CDT TUE SEP 6 2016
...STRONG THUNDERSTORMS MOVING ACROSS EAST-CENTRAL WISCONSIN...
AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A SMALL LINE OF STRONG
THUNDERSTORMS FROM NEAR NAVARINO WILDLIFE AREA TO 7 MILES NORTHWEST
OF NEW LONDON TO NEAR WAUPACA. MOVEMENT WAS EAST AT 30 MPH.
HALF INCH HAIL, WINDS IN EXCESS OF 30 MPH AND TORRENTIAL
DOWNPOURS WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREEN BAY...APPLETON...WAUPACA...NEW LONDON...BLACK CREEK...ONEIDA...
HOWARD...ASHWAUBENON...SUAMICO AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4428 8911 4447 8885 4465 8850 4465 8793
4463 8793 4465 8788 4465 8784 4444 8819
4425 8848
TIME...MOT...LOC 2000Z 274DEG 26KT 4462 8855 4448 8882 4437 8898
AKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:17 AM CDT | Special Weather Statement | GRB | Vilas | 28 min |
| Sep 6, 3:41 AM CDT | Special Weather Statement | GRB | Vilas | 19 min |
| Sep 6, 5:48 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 87 min |
| Sep 6, 8:06 AM CDT | Special Weather Statement | GRB | Oneida | 39 min |
| Sep 6, 9:13 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 32 min |
| Sep 6, 3:24 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 36 min |
| Sep 6, 4:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc | 37 min |
| Sep 6, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| Sep 6, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 31 min |
| Sep 6, 4:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Sep 6, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 50 min |
| Sep 6, 5:35 PM CDT | Special Weather Statement | GRB | Waupaca | 25 min |
| Sep 6, 5:43 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 32 min |
| Sep 6, 6:13 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie, Winnebago | 32 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.